This case highlights the risk of severe gastrointestinal bleeding associated with dual antiplatelet therapy (including high-dose aspirin) following percutaneous coronary intervention.
ase presentation: A 59-yearold man with a history of hypertension, dyslipidemia, and smoking was hospitalized with acute coronary syndrome requiring emergency percutaneous coronary intervention with 4 drug-eluting stents. His discharge medications included dual antiplatelet therapy with aspirin 325 mg/d and clopidogrel 75 mg/d. Three weeks after discharge, he returned to the Emergency Department with bloody stools and a hematocrit of 23% (previously 36%) and required 3 U of packed red blood cells. Endoscopy showed a bleeding duodenal ulcer with adherent clot (Figure).
No takes yet. Share an insight, caveat, or question.
Vallurupalli et al. (2006) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: